Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 26, 2006, 8:58 PM CDT for Waseca County, Minnesota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2006, 8:58 PM CDT (01:58 UTC)
- Expired
- Sep 26, 2006, 9:18 PM CDT
- In force
- 20 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 270159 SVRMPX MNC161-270230- /O.NEW.KMPX.SV.W.0246.060927T0158Z-060927T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 858 PM CDT TUE SEP 26 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 930 PM CDT * AT 854 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JANESVILLE...OR ABOUT 10 MILES EAST OF MANKATO...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... JANESVILLE... WASECA... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4420 9376 4408 9376 4404 9342 4419 9342 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 270211 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 910 PM CDT TUE SEP 26 2006 MNC161-270230- /O.CON.KMPX.SV.W.0246.000000T0000Z-060927T0230Z/ WASECA MN- 910 PM CDT TUE SEP 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WASECA COUNTY... AT 901 PM CDT...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN ELYSIAN WITH THIS STORM. AT 907 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR ELYSIAN...OR ABOUT 9 MILES NORTHWEST OF WASECA...AND MOVING EAST AT 35 MPH. THE STORM HAS WEAKENED...BUT REMAINS CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES. LAT...LON 4419 9368 4411 9366 4410 9342 4419 9342 $$ KAT
000 WWUS53 KMPX 270218 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 918 PM CDT TUE SEP 26 2006 MNC161-270228- /O.CAN.KMPX.SV.W.0246.000000T0000Z-060927T0230Z/ WASECA MN- 918 PM CDT TUE SEP 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASECA COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS...AND HAD MOVED NORTH OF THE COUNTY. THUS THE WARNING HAS BEEN CANCELLED. PRIOR TO MOVING OUT OF THE COUNTY...THE STORM PRODUCED NICKEL SIZE HAIL IN ELYSIAN. LAT...LON 4420 9376 4408 9376 4404 9342 4419 9342 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:27 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Sep 26, 3:27 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 PM CDT TUE SEP 26 2006 .DISCUSSION... ANTICIPATED PATTERN FLUX NOW IN PROGRESS ACROSS THE CENTRAL CONUS. HEMISPHERIC SATELLITE SHOWS DEEPLY CARVED TROF AXIS APPROACHING 150W THANKS TO WHAT REMAINS OF SUPER TYPHOON YAGI...WITH ENERGY BEING TRANSPORTED WELL UP INTO EASTERN ALASKA ALONG AMPLIFYING DOWNSTREAM RIDGE. SHORTWAVE TROF SEEN ON WATER VAPOR IMAGERY ACROSS NORTHEAST ALBERTA AND WILL DEEPEN AS IT SLIDES DOWN INCREASINGLY MERIDIONAL UPPER FLOW. H5 VORTEX RETROGRADING BACK INTO EASTERN HUDSON BAY HAS SHORTWAVES ROTATING AROUND IT...ONE OF WHICH WILL BE CROSSING THE CWA THIS EVENING TRAILING SFC COLD FRONT. UPPER FLOW PATTERN WILL PHASE INTO ONE DEEP LONGWAVE TROF ACROSS THE EAST CENTRAL CONUS WEDNESDAY BRINGING MUCH COOLER AIR WITH IT. WAVE OF ENERGY/THE TROF CURRENTLY NEAR 150W/ WILL OVERTOP DEAMPLIFYING RIDGE ACROSS WRN CANADA AND DROP DOWN INTO THE CENTRAL U.S....WITH LOCAL ARRIVAL LATER FRIDAY. IN THE NEAR TERM...COLD FRONT NOW CATCHING UP TO PRE FRONTAL SFC TROF AND MOVING SOUTHEAST JUST TO THE NORTHWEST OF THE NW CWA AT 19Z. LAPS ANALYSIS SHOWS BUILDING INSTABILITY ACROSS THE NORTHWEST CWA WHERE PLENTY OF SUNSHINE IS STILL PRESENT AND DEW POINTS HAVE CLIMBED TO BETWEEN 50 AND 55 F. RADAR MOSAIC CONTINUES TO SHOW PRECIP DEVELOPMENT IN CLOSE PROXIMITY TO SFC LOW ACROSS SW ONTARIO PROVINCE JUST NORTH OF THE MN BORDER AND UPPER TROF ROTATING JUST NORTH OF LAKE SUPERIOR. AXIS OF THIS TROF NOW DROPPING INTO NORTH DAKOTA AND WILL LAG THE FRONT BY SEVERAL HOURS LATER TONIGHT...BUT BRING A CHANCE FOR ADDITIONAL SHOWERS WITH IT. GOOD SHEAR IS IN PLACE ACROSS THE CWA BUT LIMITED INSTABILITY CONTINUES TO BE THE LIMITING FACTOR. AS NOTED ABOVE...INSTABILITY IS INCREASING BUT IS NOT CO-LOCATED WITH BEST KINEMATIC FORCING. SOME SHOWERS AND THUNDERSTORMS STILL POSSIBLE ALONG THE FRONT AS MAX HEATING PEAKS OVER NEXT HOUR OR TWO WITH SFC ANALYSIS BEGINNING TO SHOW SOME DEEPER MOISTURE CONVERGENCE ALONG IT. MSAS ALSO SHOWS A SECONDARY LOW TRYING TO DEVELOP NEAR KAXN AT 20Z WITH SOME RESPONSE SEEN IN THE WIND OBSERVATIONS WITH SITES IN CLOSE PROXIMITY BECOMING SLIGHTLY MORE SOUTHERLY INCREASING LOCAL CONVERGENCE. HOWEVER...INCREASING MID CLOUD COVERAGE ACROSS THE NORTHWEST CWA WILL FIGHT DEVELOPMENT. GIVEN 0-6 KM SHEAR AROUND 35 KTS AND 0-3 KM OF AROUND 40 KTS STORMS THAT CAN DEVELOP WILL HAVE A CHANCE TO BECOME BETTER ORGANIZED. STEEP LAPSE RATES WILL AID LIFT WITH THREAT FROM BEST ORGANIZED STORMS BEING WIND GUSTS AND SOME LARGE HAIL WITH THAT THREAT DIMINISHING SOON AFTER SUNSET. LOOKING MORE AND MORE THAT MOST PRECIP WILL BE POST FRONTAL AS VORT MAX ASSOCIATED WITH PREVIOUSLY MENTIONED NORTH DAKOTA TROF WILL DROP ACROSS THE AREA. ANY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE INITIAL FRONT WILL END FOR A BRIEF TIME FROM NW TO SOUTHEAST LATER TONIGHT WITH FRONTAL PASSAGE BUT SHOWERS ARE EXPECTED TO REDEVELOP AS UPPER IMPULSE ROTATES DOWN ACROSS THE AREA AND SECOND AND STRONGER PUSH OF COLD AIR MOVES SOUTHEAST. THE NEXT MORE VIGOROUS WAVE DROPS DOWN LATE WEDNESDAY MORNING INTO EARLY AFTERNOON BRINGING H5 TEMPS OF -26 C WITH IT. EXPECT SCATTERED COVERAGE OF SHOWERS AS THE COLD POOL BUILDS IN. SFC RIDGING ARRIVES ACROSS THE WESTERN CWA EARLY THURSDAY WITH DRIER AIR ENTERING THE PICTURE. SLIGHT RIDGING ALOFT AS WELL OUT AHEAD OF AFOREMENTIONED H5 TROF WHICH WILL BE ACROSS CENTRAL SASKATCHEWAN BY THURSDAY EVENING. WAA KICKS IN AHEAD OF THIS FEATURE THURSDAY NIGHT INTO FRIDAY MORNING BRINGING MID AND HIGH CLOUDS WITH IT AS WELL AS INCREASING POPS AS UPPER TROF DRAWS CLOSER. TEMPS THROUGH THE PERIOD WILL BE QUITE COOL...WITH THE COOLEST READINGS EXPECTED THURSDAY DESPITE CHANCE FOR BREAKS IN THE CLOUDS WITH COLDEST TEMPS ALOFT AT THAT TIME. WILL NEED TO MONITOR FROST POTENTIAL THURSDAY AND FRIDAY MORNINGS. THURSDAY LOWS WILL BE HIGHLY DEPENDENT ON CLOUD COVER WHILE FRIDAY MORNING MAY HAVE THE BEST POTENTIAL WITH COOLEST TEMPS HAVING BEEN THURSDAY...BUT WITH WAA SETTING UP BEHIND DEPARTING SFC RIDGE ALONG WITH WAA INDUCED CLOUD COVER FROST COVERAGE WILL BE TRICKY THIS FAR OUT. BEST CHANCE WILL LIKELY BE THE EASTERN CWA WHICH WILL STILL HAVE RIDGING...BUT WILL ALSO NEED TO WATCH CLOUD COVER. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY GFS/ECMWF AND UKMO ALL REMAIN FAIRLY CONSISTENT IN THE LONGER TERM. COLD UPPER TROF OVER E MN/WI FRIDAY NIGHT SLIDES EAST ACROSS GREAT LAKES LATER IN THE WEEKEND WITH UPSTREAM RIDGE FLATTENING. THIS ALLOWS A NICE WARMUP EARLY IN THE WEEK IN ZONAL FLOW WITH TEMPERATURES RALLYING ABOVE NORMAL. GFS STILL LOOKING PRETTY GOOD FOR RETURNING SHOWERS CHANCES BY LATE MONDAY AS SHORTWAVE DROPS OUT OF WESTERN CANADA AND DEEPENS AS IT MOVES THRU THE NORTHERN PLAINS AND INTO GREAT LAKES. THIS DRIVES A FAIRLY STRONG COLD FRONT THRU AREA WTIH COOLER TEMPERATURES AGAIN ON TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB/BAP
Hazardous weather outlook, Sep 26, 3:40 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT TUE SEP 26 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 272045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 340 PM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT CONTINUES TO PROGRESS INTO CENTRAL MINNESOTA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE FRONT ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE HEAVIER THUNDERSTORMS THROUGH EARLY EVENING...WITH THIS THREAT DECREASING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. MDB
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.